Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 36, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 26, 2009, 11:51 AM CDT for Carroll County, Whiteside County, Illinois; Clinton County, Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2009, 11:51 AM CDT (16:51 UTC)
- Expired
- Aug 26, 2009, 5:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IA, Carroll County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 11:57 AM CDT | FLASH FLOOD | Clinton, IA | 6 TO 8 INCHES OF WATER OVER HIGHWAY 30 AT CAMANCHE AVENUE. |
| Aug 26, 2:45 PM CDT | HEAVY RAIN 3.45 | Dewitt, IA | EVENT TOTAL SO FAR. LARGE AMOUNTS OF STANDING WATER REPORTED ON THE NORTH SIDE OF DEWITT. |
| Aug 26, 3:30 PM CDT | FLASH FLOOD | Dewitt, IA | SPOTTER REPORTED FLOODING ON 11TH STREET IN NORTHEAST DEWITT WITH SEVERAL INCHES OF WATER AT 130 PM. ALSO REPORTED ROAD WAS CLOSED BY LOCAL AUTHORITIES UNTIL 330 PM WHEN ROAD WAS ONCE AGAIN PASSABLE. |
| Aug 26, 4:00 PM CDT | FLASH FLOOD | 1 Wsw Dewitt, IA | SILVER CREEK AT OLD HIGHWAY 30 WAS OUT OF IT BANKS LATE YESTERDAY AFTERNOON AND EVENING. TIME ESTIMATED. DELAYED REPORT. |
| Aug 26, 4:58 PM CDT | HEAVY RAIN 1.6 | Charlotte, IA | TOTAL SINCE 1030 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 261651
FFWDVN
IAC045-ILC015-195-262245-
/O.NEW.KDVN.FF.W.0036.090826T1651Z-090826T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT WED AUG 26 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLINTON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF CLINTON...
SOUTHERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
NORTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITIES OF...STERLING...ROCK FALLS...MORRISON...
* UNTIL 545 PM CDT
* AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATES
THAT 1 TO 2 INCHES HAS FALLEN IN THE PAST TWO HOURS. THIS RAIN IS
ON TOP OF 1 TO 2 INCHES OVERNIGHT. MORE ROUNDS OF THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
MOUND...CALAMUS...WHEATLAND...WELTON...TORONTO...LOST NATION...
DELMAR...CHARLOTTE...ANDOVER...MILLEDGEVILLE...FULTON...
FAIRHAVEN...EAST CLINTON...COLETA...CHADWICK AND ARGO FAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4176 9025 4178 9027 4175 9031 4172 9033
4178 9049 4176 9067 4174 9071 4177 9078
4177 9089 4177 9090 4204 9090 4204 8969
4194 8968 4193 8963 4177 8963
$$
082 follow-up statements
000
WGUS73 KDVN 261835
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT WED AUG 26 2009
IAC045-ILC015-195-262245-
/O.CON.KDVN.FF.W.0036.000000T0000Z-090826T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-CARROLL IL-WHITESIDE IL-
135 PM CDT WED AUG 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHERN WHITESIDE...SOUTHERN CARROLL AND CLINTON COUNTIES...
AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN FALLING ACROSS NORTHERN WHITESIDE AND CARROLL
COUNTIES. THE RAIN HAS ENDED ACROSS CLINTON COUNTY. RADAR ESTIMATES
THAT 1 TO 2 INCHES OF RAIN FELL ACROSS EASTERN CLINTON...NORTHERN
WHITESIDE...AND SOUTHERN CARROLL COUNTIES. RADAR SHOWED ANOTHER
ROUND OF RAIN THAT WILL AFFECT THE WARNED AREA BY MID TO LATE
AFTERNOON.
SPOTTERS REPORTED THAT 6 TO 8 INCHES OF WATER WAS OVER HIGHWAY 30 AT
CAMANCHE AVENUE IN CLINTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEWITT...
GRAND MOUND...WHEATLAND...WELTON...TORONTO...LOST NATION...DELMAR...
CLINTON...CHARLOTTE...CALAMUS...ANDOVER...MILLEDGEVILLE...FULTON...
FAIRHAVEN...EAST CLINTON...COLETA...CHADWICK AND ARGO FAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4176 9025 4178 9027 4175 9031 4172 9033
4178 9049 4176 9067 4174 9071 4177 9078
4177 9089 4177 9090 4204 9090 4204 8969
4194 8968 4193 8963 4177 8963
$$
08000
WGUS73 KDVN 270026
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT WED AUG 26 2009
IAC045-ILC015-195-270030-
/O.EXP.KDVN.FF.W.0036.000000T0000Z-090826T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-CARROLL IL-WHITESIDE IL-
726 PM CDT WED AUG 26 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN
WHITESIDE...SOUTHERN CARROLL AND CLINTON COUNTIES...
REPORTS FROM CLINTON COUNTY INDICATE THAT THE FLOODING FROM EARLIER
TODAY HAS RECEDED.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES LIGHT RAIN
CONTINUES ACROSS THE AREA. ADDITIONAL MODERATE TO HEAVY RAINFALL IS
EXPECTED TONIGHT INTO THURSDAY. SINCE THE GROUND IS
SATURATED...ANY ADDITIONAL RAINFALL WILL RUN OFF RAPIDLY. BE
PREPARED FOR THE POSSIBILITY OF RENEWED FLOODING TONIGHT.
&&
LAT...LON 4176 9025 4178 9027 4175 9031 4172 9033
4178 9049 4176 9067 4174 9071 4177 9078
4177 9089 4177 9090 4204 9090 4204 8969
4194 8968 4193 8963 4177 8963
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 9:33 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 26, 9:33 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 AM CDT WED AUG 26 2009
.UPDATE...
SIGNIFICANT UPDATE TO THE CURRENT FCST. QUICK 12Z UA ANALYSIS HAS
H85 DEW POINTS IN THE MID TEENS WITH A WEAK LLJ ADVECTING TROPICAL
MOISTURE INTO THE AREA. PRECIPITABLE WATERS ARE IN EXCESS OF 2
INCHES WHICH WILL PROMOTE EXTREMELY EFFICIENT HEAVY RAINFALL PRODUCTION.
BASED ON RAINFALL REPORTS OVERNIGHT AND THE FRONTAL BOUNDARY
VACILLATING ACROSS THE AREA...A FLASH FLOOD WATCH HAS BEEN RAISED
FOR AREAS NORTH OF HIGHWAY 34. WILL RE-EVALUATE THE AREAL AND
TEMPORAL COVERAGE WITH THE AFTERNOON PACKAGE.
POPS HAVE BEEN RAISED SIGNIFICANTLY FOR TODAY AND HAVE BEEN RAISED
FOR TONIGHT. POPS FOR TONIGHT MAY STILL BE TOO LOW.
...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&Hazardous weather outlook, Aug 26, 4:45 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT WED AUG 26 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 445 AM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OUTLOOK AREA BY LATE TONIGHT. EPISODES OF THUNDERSTORMS AND SHOWERS WILL DEVELOP ALONG AND BEHIND THIS BOUNDARY. THERE IS A RISK OF ADDITIONAL LOCALLY HEAVY RAIN AMOUNTS OF 1 TO 2 INCHES THAT COULD RESULT IN PONDING OF WATER IN LOW LYING LOCATIONS AND BRING RIVER WATER LEVELS TO BANKFULL WITH ISOLATED RIVER FLOODING. LOCATIONS ALONG AND ESPECIALLY SOUTH OF HIGHWAY 30 ARE MOST SUSCEPTIBLE FOR HEAVY RAINFALL. SOME STRONG STORMS MAY ALSO OCCUR THIS AFTERNOON ALONG THE IOWA-MISSOURI BORDER WITH GUSTY WINDS OVER 40 MPH THE PRIMARY RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THURSDAY...THURSDAY NIGHT AND FRIDAY. CONDITIONS WILL NOT BE FAVORABLE FOR STORMS TO BECOME SEVERE...HOWEVER SOME MAY PRODUCE LOCALLY HEAVY RAINFALL. LOCALIZED FLOODING WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT IN AREAS THAT BECOME SATURATED FROM SEVERAL HEAVY RAINFALL EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY LATE TODAY AND TONIGHT. ANY REPORTS OF STRONG WINDS OVER 40 MPH AND ANY HAIL WOULD BE APPRECIATED. NICHOLS/SHEETS
In the hours before
Local storm report, Aug 26, 8:33 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 AM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HEAVY RAIN SHELLSBURG 42.09N 91.87W
08/26/2009 E5.00 INCH BENTON IA TRAINED SPOTTER
AT LEAST 5 INCHES OF RAIN HAS FALLENL AS RAIN GUAGE ONLY
MEASURES UP TO 5 INCHES. STILL RAINING AT THE TIME OF
REPORT.
&&
LEGROLocal storm report, Aug 26, 8:36 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 AM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HEAVY RAIN SHELLSBURG 42.09N 91.87W
08/26/2009 E5.00 INCH BENTON IA TRAINED SPOTTER
AT LEAST 5 INCHES OF RAIN HAS FALLEN AS RAIN GAUGE ONLY
MEASURES UP TO 5 INCHES. STILL RAINING AT THE TIME OF
REPORT.
&&
LEGROLocal storm report, Aug 26, 10:18 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1018 AM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HEAVY RAIN CLINTON 41.84N 90.23W
08/26/2009 M2.00 INCH CLINTON IA CO-OP OBSERVER
&&
LEGROLocal storm report, Aug 26, 10:39 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1039 AM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HEAVY RAIN 1 ESE MUSCATINE 41.41N 91.06W
08/26/2009 M2.50 INCH MUSCATINE IA TRAINED SPOTTER
SINCE 830 AM.
&&
LEGROLocal storm report, Aug 26, 10:51 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1051 AM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM HEAVY RAIN 1 NNE MUSCATINE 41.43N 91.07W
08/26/2009 M2.50 INCH MUSCATINE IA TRAINED SPOTTER
&&
LEGROLocal storm report, Aug 26, 11:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1128 AM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HEAVY RAIN 2 N OLLIE 41.23N 92.09W
08/26/2009 M3.10 INCH KEOKUK IA BROADCAST MEDIA
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:10 AM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Henderson, Henry, Jo Daviess, Mercer and 5 more | 42 hr |
| Aug 26, 10:14 AM CDT | Flash Flood Warning | DVN | Rock Island | 6 hr |
| Aug 26, 1:27 AM CDT | Flash Flood Warning | DVN | Benton, Jones, Linn | 3 hr |
| Aug 26, 9:17 AM CDT | Flash Flood Warning | DVN | Keokuk, Washington | 6 hr |
| Aug 26, 9:38 AM CDT | Areal Flood Warning | DVN | Benton, Linn | 12 hr |
| Aug 26, 9:56 AM CDT | River Flood Warning | DVN | Clinton, Scott | 7 days |
| Aug 26, 2:19 PM CDT | Special Weather Statement | DVN | Iowa, Johnson | 56 min |
Nearby
Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.